Alert archive / Texas / River Flood Warnings in 2020
River Flood Warning 45, NWS Shreveport, LA
NWS Shreveport, LA issued this river flood warning at Mar 4, 2020, 10:30 AM CST for 4 counties in Texas. It took effect at Mar 4, 2020, 8:21 PM CST. It was in force for 8 days.
The area
The counties it named.
The facts
- Issued
- Mar 4, 2020, 10:30 AM CST (16:30 UTC)
- In effect from
- Mar 4, 2020, 8:21 PM CST
- Expired
- Mar 12, 2020, 10:00 PM CDT
- In force
- 8 days
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Nacogdoches County, TX, Rusk County, TX, San Augustine County, TX, Shelby County, TX
The radar
The Shreveport radar (KSHV), 97 km from the middle of the area, began a volume at 16:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Attoyac Bayou near Chireno (ATBT2).
- Action stage
- 13.5 ft
- Minor stage
- 14 ft
- Moderate stage
- 22 ft
- Major stage
- 26 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 08038000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this river flood warning went out at Mar 4, 9:33 AM CST, 57 minutes earlier.
Area forecast discussion, Mar 4, 9:33 AM CST, 57 minutes before
Area Forecast Discussion National Weather Service Shreveport LA 933 AM CST Wed Mar 4 2020 .UPDATE... Latest radar imagery from this morning shows widespread showers and thunderstorms across the area. Elevated convection will continue along and north of a frontal boundary that is stretched across central Louisiana into southeast Texas. A few strong to severe thunderstorms will remain possible this morning generally south of I-20 where a Severe Thunderstorm Watch remains in effect through noon with hail and damaging winds possible. In addition locally heavy rainfall will be possible across much of the area through the day. All in all the forecast for this morning and afternoon appears to be on track with the showers and thunderstorms expected to continue through much of the day and into the overnight hours. /33/ && .PREV DISCUSSION... /issued 518 AM CST Wed Mar 4 2020/ AVIATION... VCTS conditions expected mainly along and south of I-20 and including ELD this morning with VCSH conditions possible across TXK. Convection to continue through the afternoon transitioning to VCSH and -RA by 05/00Z. Otherwise, MVFR ceilings this morning to possibly improve to low VFR this afternoon before becoming MVFR/IFR after 05/00Z. Otherwise, northeast winds to increase to 10 to 15 knots today, becoming north around 5 to 10 knots tonight. /05/ PREV DISCUSSION... /issued 204 AM CST Wed Mar 4 2020/ SHORT TERM.../Today through Thursday/ An upper-level low translating eastward across the ArkLaTex today will interact with a surface cold front extending across deep east Texas and central Louisiana. An east-west band of elevated convection across these areas along and north of the front could support strong to severe thunderstorms this morning. Locally heavy rainfall, hail and damaging winds will be the highest threats. Convection to linger through this afternoon and into tonight while gradually diminishing in intensity as upper-low becomes centered overhead and opens into a trough. Additionally, wrap around moisture behind a surface and low-level low pressure across the northern gulf will support low elevation showers across the region as it moves into the the north central Gulf of Mexico. Dry conditions expected on Thursday as upper-ridge builds areawide. Temperatures during the short term period to range from highs in the 60s and lows in the upper 40s. /05/ LONG TERM.../Thursday Night through Wednesday Night/ Upper trough confined to the Great Lakes and the Ohio Valley region of the country will have a cold front associated with it that will swing through our region Thu/Thu Night which will help to reinforce some slightly cooler temperatures Thursday Night but for the most part, this airmass will quickly modify for Friday into the upcoming weekend as southerly winds return for the weekend. Upper ridging will dominate our area of the country for the upcoming weekend but this ridge begins to slide east of our region late Sunday and especially early next week. Upper flow to become southwest Sunday Night through at least Monday which will result in increasing rain chances as we should see good low and mid level moisture return ahead of disturbances moving our way in this flow. Too early to pinpoint anything significant concerning this weather pattern next week but potential instability suggests that some of these storms could be on the strong side in the Mon-Tue timeframe ahead of our next cold front. 13 && .PRELIMINARY POINT TEMPS/POPS... SHV 60 48 67 43 / 100 80 0 0 MLU 60 50 66 42 / 100 90 10 0 DEQ 61 43 70 33 / 70 50 0 0 TXK 58 46 67 41 / 90 70 0 0 ELD 59 46 67 38 / 100 80 10 0 TYR 59 45 67 43 / 100 70 0 0 GGG 60 46 67 42 / 100 80 0 0 LFK 65 49 68 45 / 100 80 0 0 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...None. LA...None. OK...None. TX...None. && 33/05/13
Hazardous weather outlook, Mar 4, 2:26 AM CST, 8 hours 4 minutes before
Hazardous Weather Outlook National Weather Service Shreveport LA 226 AM CST Wed Mar 4 2020 LAZ001>006-010>014-017>022-TXZ138-150>153-165>167-051200- Caddo-Bossier-Webster-Claiborne-Lincoln-Union-De Soto-Red River- Bienville-Jackson-Ouachita-Sabine-Natchitoches-Winn-Grant- Caldwell-La Salle-Harrison-Rusk-Panola-Nacogdoches-Shelby- Angelina-San Augustine- 226 AM CST Wed Mar 4 2020 This Hazardous Weather Outlook is for portions of north central Louisiana, northwest Louisiana, east Texas and northeast Texas. .DAY ONE...Today and Tonight... Showers and thunderstorms will continue to increase across the region today through tonight. Some of these storms could be strong to severe, especially this morning. At this time, large hail appears to be the main threat but an isolated damaging wind and tornado threat cannot be ruled. The severe threat should diminish quickly this evening into the overnight hours but there will be a heavy rainfall threat today through tonight mainly south of the Interstate 20 Corridor of Northeast Texas and Northern Louisiana. This will include the Lower Toledo Bend and Sam Rayburn Country of Deep East Texas into West Central and East Central Louisiana where excessive heavy rainfall could result in some localized flooding issues through tonight. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday... Rain moves out of the region early on Thursday with relatively pleasant conditions expected through the upcoming weekend. Showers and thunderstorms are back in the forecast however Monday into Tuesday ahead of our next storm system. .SPOTTER INFORMATION STATEMENT... Activation of emergency management personnel...amateur radio operators...and storm spotters may become necessary today for the possibility of strong to severe thunderstorms. ARZ050-051-059>061-070>073-OKZ077-TXZ096-097-108>112-124>126-136- 137-149-051200- Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette- Columbia-Union-McCurtain-Red River-Bowie-Franklin-Titus-Camp- Morris-Cass-Wood-Upshur-Marion-Smith-Gregg-Cherokee- 226 AM CST Wed Mar 4 2020 This Hazardous Weather Outlook is for portions of south central Arkansas, southwest Arkansas, southeast Oklahoma and northeast Texas. .DAY ONE...Today and Tonight... Showers and thunderstorms will continue to increase across the region today through tonight. While some isolated strong thunderstorms may be possible across some locations later today, any severe thunderstorms should remain south of the region through tonight. While periods of heavier rainfall will be possible through tonight, any flooding threat should remain south of the region as well. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday... Rain moves out of the region early on Thursday with relatively pleasant conditions expected through the upcoming weekend. Showers and thunderstorms are back in the forecast however Monday into Tuesday ahead of our next storm system. .SPOTTER INFORMATION STATEMENT... Activation of emergency management personnel...amateur radio operators...and storm spotters should not be necessary through tonight. 13
In the hours before
Local storm report, Mar 4, 8:27 AM CST, 2 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
827 AM CST WED MAR 4 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0752 AM FLASH FLOOD HENDERSON 32.15N 94.80W
03/04/2020 RUSK TX PUBLIC
REPORT FROM MPING: STREET/ROAD FLOODING;
STREET/ROAD CLOSED; VEHICLES STRANDED.
&&
25Local storm report, Mar 4, 9:15 AM CST, 1 hour 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
915 AM CST WED MAR 4 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0848 AM FLASH FLOOD 1 S HENDERSON 32.14N 94.80W
03/04/2020 RUSK TX EMERGENCY MNGR
WATER IN HOME ON TIMBERLINE DRIVE NEAR US 79
SOUTH OF HENDERSON.
&&
25Local storm report, Mar 4, 9:16 AM CST, 1 hour 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
916 AM CST WED MAR 4 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0909 AM FLASH FLOOD JACKSONVILLE 31.97N 95.26W
03/04/2020 CHEROKEE TX LAW ENFORCEMENT
POLICE DEPARTMENT REPORTS HIGH WATER ALL
OVER TOWN AND SOME ROADS BEING BARRICADED.
&&
25Local storm report, Mar 4, 9:19 AM CST, 1 hour 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
919 AM CST WED MAR 4 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 AM TSTM WND DMG HENDERSON 32.16N 94.80W
03/04/2020 RUSK TX PUBLIC
SHERIFF OFFICE REPORTS OVER 25 TREES DOWN
ACROSS CENTRAL AND SOUTH RUSK COUNTY.
&&
25Special weather statement, Mar 4, 9:20 AM CST, 1 hour 10 minutes before
Special Weather Statement National Weather Service Shreveport LA 920 AM CST Wed Mar 4 2020 LAZ005-006-013-014-041600- Lincoln LA-Ouachita LA-Union LA-Jackson LA- 920 AM CST Wed Mar 4 2020 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN JACKSON... SOUTHEASTERN UNION...NORTHERN OUACHITA AND LINCOLN PARISHES UNTIL 1000 AM CST... At 920 AM CST, Doppler radar was tracking a strong thunderstorm over Grambling, moving northeast at 55 mph. Penny size hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Monroe, Ruston, Claiborne, Grambling, Farmerville, Dubach, Choudrant, Simsboro, Vienna, Downsville, D Arbonne, Calhoun, Loch Lomon, Spencer, Mount Zion, Bayou D Arbonne Lake, Rocky Branch, Unionville and Eureka. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && A Severe Thunderstorm Watch remains in effect until noon CST for north central Louisiana. LAT...LON 3240 9274 3262 9284 3293 9229 3261 9202 TIME...MOT...LOC 1520Z 243DEG 49KT 3254 9269 35
Local storm report, Mar 4, 9:46 AM CST, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
946 AM CST WED MAR 4 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0705 AM TSTM WND DMG 4 ESE NEW SUMMERFIELD 31.95N 95.04W
03/04/2020 CHEROKEE TX EMERGENCY MNGR
TREES REPORTED DOWN AND ROOF DAMAGE TO HOME
ROOF NEAR FM 2274 AND FM 235 REPORTED FROM
REKLAW VFD.
&&
25The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 4, 4:28 AM CST | Special Weather Statement | SHV | Angelina | 32 min |
| Mar 4, 4:34 AM CST | Severe Thunderstorm Warning | SHV | Angelina, Nacogdoches, San Augustine, Shelby | 41 min |
| Mar 4, 5:12 AM CST | Severe Thunderstorm Warning | SHV | Sabine, San Augustine, Shelby | 48 min |
| Mar 4, 6:09 AM CST | Special Weather Statement | SHV | Cherokee | 51 min |
| Mar 4, 6:36 AM CST | Special Weather Statement | SHV | Rusk | 39 min |
| Mar 4, 6:44 AM CST | Severe Thunderstorm Warning | SHV | Cherokee, Rusk, Smith | 46 min |
| Mar 4, 6:48 AM CST | Severe Thunderstorm Warning | SHV | Harrison, Panola, Rusk | 42 min |
| Mar 4, 7:21 AM CST | Severe Thunderstorm Warning | SHV | Harrison, Panola, Rusk | 39 min |
| Mar 4, 7:24 AM CST | Severe Thunderstorm Warning | SHV | Cherokee, Rusk, Smith | 51 min |
| Mar 4, 7:26 AM CST | Severe Thunderstorm Warning | SHV | Panola | 49 min |
| Mar 4, 7:34 AM CST | Flash Flood Warning | SHV | Cherokee, Rusk, Smith | 3 hr |
| Mar 4, 7:52 AM CST | Severe Thunderstorm Warning | SHV | Harrison, Panola | 27 min |
| Mar 4, 8:44 AM CST | Flash Flood Warning | SHV | Panola | 3 hr |
| Mar 4, 11:12 AM CST | Flash Flood Warning | SHV | Panola, Shelby | 3 hr |
| Mar 4, 12:12 PM CST | Special Weather Statement | SHV | Angelina | 33 min |
| Mar 4, 12:49 PM CST | Special Weather Statement | SHV | Nacogdoches, Shelby | 41 min |
| Mar 4, 1:26 PM CST | Special Weather Statement | SHV | Angelina | 49 min |
| Mar 4, 2:52 AM CST | Special Weather Statement | SHV | Bienville | 53 min |
| Mar 4, 3:14 AM CST | Severe Thunderstorm Warning | SHV | Bienville, Claiborne, Lincoln | 33 min |
| Mar 4, 3:37 AM CST | Severe Thunderstorm Warning | SHV | Jackson, Lincoln, Ouachita, Union | 53 min |
| Mar 4, 5:31 AM CST | Special Weather Statement | SHV | De Soto | 44 min |
| Mar 4, 5:57 AM CST | Severe Thunderstorm Warning | SHV | Natchitoches, Sabine | 41 min |
| Mar 4, 6:05 AM CST | Special Weather Statement | SHV | Caddo | 40 min |
| Mar 4, 6:18 AM CST | Special Weather Statement | SHV | Ouachita | 42 min |
| Mar 4, 7:15 AM CST | Special Weather Statement | SHV | Caldwell | 45 min |
| Mar 4, 8:03 AM CST | Severe Thunderstorm Warning | SHV | Bienville, Bossier, Caddo, De Soto, Red River, Webster | 21 min |
| Mar 4, 9:20 AM CST | Special Weather Statement | SHV | Lincoln, Union | 40 min |
| Mar 4, 9:51 AM CST | Flash Flood Warning | SHV | Bossier, Caddo, De Soto, Red River | 4 hr |
| Mar 4, 12:39 PM CST | Special Weather Statement | SHV | Caldwell, Grant, Winn | 66 min |
Nearby
River Flood Warnings in Texas, 2020Every river flood warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.